MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a z9002 25.0 diopter intraocular lens (iol) was explanted from a female patient's right eye due to residual refractive error.At explant there was no complication or injury.A new lens was implanted.Current patient status is noted as the patient has recovered.
 
Additional Manufacturer Narrative
Device evaluation: the device was returned to the manufacturer.Visual inspection at 10x microscope magnification was performed and the lens was observed cut in two pieces; this could be related to the explant process.The customer's reported issue could not be confirmed in the returned lens sample.Manufacturing records were reviewed and the lens was manufactured according to specification.There were no discrepancies found during the review.The documentation shows that the production order was manufactured and release according to specifications in compliance with the product intended use as required.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6001430
Report Number2648035-2016-01549
Device Sequence Number868415
Product Code HQL
UDI-Device Identifier05050474530799
UDI-Public(01)05050474530799(17)210211
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/11/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/05/2016
Supplement Report FDA Received Date11/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR